Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 48, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 6, 2020, 2:13 AM MDT. It took effect at Oct 6, 2020, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2020, 2:13 AM MDT (08:13 UTC)
- In effect from
- Oct 6, 2020, 11:00 AM MDT
- Expired
- Oct 6, 2020, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
592 WWUS85 KCYS 060813 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 213 AM MDT Tue Oct 6 2020 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS MOST OF SOUTHEAST WYOMING LATE THIS MORNING THROUGH THIS AFTERNOON... NEZ313-060915- /O.CAN.KCYS.FW.A.0034.201006T1700Z-201007T0200Z/ Scotts Bluff National Monument/Wildcat Hills- 213 AM MDT Tue Oct 6 2020 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, 309, 310, AND 313... The National Weather Service in Cheyenne has cancelled the Fire Weather Watch. Although it will be dry with daytime relative humidities around 10 percent, winds will struggle to gust above 20 mph before diminishing later in the afternoon. $$ WYZ302>310-062130- /O.UPG.KCYS.FW.A.0034.201006T1700Z-201007T0200Z/ /O.NEW.KCYS.FW.W.0048.201006T1700Z-201007T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 213 AM MDT Tue Oct 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * WHERE...Fire weather zones 303 through 310 in southeast Wyoming. * WIND...West to northwest 15 to 25 MPH with gusts up to 35 MPH. * HUMIDITY...7 to 13 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
426 WWUS85 KCYS 061947 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 147 PM MDT Tue Oct 6 2020 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS MOST OF SOUTHEAST WYOMING THROUGH EARLY THIS EVENING... WYZ302>310-070200- /O.CON.KCYS.FW.W.0048.000000T0000Z-201007T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 147 PM MDT Tue Oct 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... * WHERE...Fire weather zones 303 through 310 in southeast Wyoming. * WIND...West to northwest 15 to 25 MPH with gusts up to 35 MPH. * HUMIDITY...7 to 13 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ MB
732 WWUS85 KCYS 070204 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 804 PM MDT Tue Oct 6 2020 ...Red Flag Warning expires at 8pm MDT ... Wind gusts have decreased since earlier today and relative humidity values expected to recover this evening and overnight. WYZ302>310-070315- /O.EXP.KCYS.FW.W.0048.000000T0000Z-201007T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 804 PM MDT Tue Oct 6 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... Elevated fire weather concerns will exist again for Thursday. Gusty winds and low relative humidity values are anticipated. Stay tuned for future forecast updates regarding this area in the coming days. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 5, 11:11 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 5, 11:11 PM MDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1111 PM MDT Mon Oct 5 2020
.UPDATE...
Issued at 729 PM MDT Mon Oct 5 2020
The Red Flag Warning expired at 7 PM this evening. Humidity recovery
overnight will be poor west of I-25. Latest HRRR-Smoke model brings
the smoke plumes from the Mullen and Cameron Peak fires back to the
north and east into south central and southeast WY later tonight as
winds shift to the south and southwest.
&&
.SHORT TERM...(This evening through Tuesday)
Issued at 227 PM MDT Mon Oct 5 2020
Latest observations across the forecast area have RH values down in
the low teens and double digits as wind gusts continue to blow into
the upper 20 and low 30 mph range under Red Flag Warning conditions
expected through 7 PM MDT tonight. This all happening as a cold
front is moving south as it is currently over the US Hwy 20 corridor.
Winds will remain gusty ahead and immediately after the front before
diminishing early this evening.
Wind shift in response to the frontal passage will mean a return
for reduced visibility and air quality from area fires through the
overnight to warrant an expansion of the Air Quality Alert through
the Wyoming Department of Environmental Quality. High pressure
ridging through the mid-week will keep conditions dry.
Temperatures will continue following an above-average trend through
Wednesday as elevated fire weather conditions return for Tuesday
as not much relief for RHs again dropping into the low double
digits and teens Tuesday to warrant Fire Weather Watches.
.LONG TERM...(Wednesday night through Sunday)
Issued at 300 AM MDT Mon Oct 5 2020
Warm and dry conditions will persist through Saturday under a
generally westerly upper flow in the atmosphere. Temperatures well
above seasonal averages through Friday. Saturday and Sunday should
see some cooler air begin to invade the area as an upper trough
moves onshore along the west coast Saturday and into the Rocky mtn
region by late Sunday. Scattered showers possible by late Sunday
along with cooler temperatures which should help with the ongoing
fires.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday evening)
Issued at 1111 PM MDT Mon Oct 5 2020
VFR at all terminals through the period. Smoke will likely affect
the KLAR area initially then spread into the KCYS area during the
morning lowering visibilities to possibly MVFR. Smoke should then
clear out towards evening.
.FIRE WEATHER...
Issued at 231 PM MDT Mon Oct 5 2020
Strong wind gusts into the upper 20s and 30s have been measured
this afternoon as RH levels have dropped into critical fire
weather conditions of the low teens across areas under current Red
Flag Warning through 7 PM MDT tonight. Lower RHs again into the
low teens and upper single digits possible Tuesday though winds
will be a touch lower than measured today. Some pockets of 25 mph
gusts still are possible to warrant a Fire Weather Watch for
gusty winds and low RHs across much of southeast Wyoming and
southern half of the Nebraska Panhandle. Elevated fire weather
concerns continue through the week as next chance of precipitation
by mid-weekend.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Tuesday morning through Tuesday evening
for WYZ302>310.
NE...Fire Weather Watch from Tuesday morning through Tuesday evening
for NEZ313.
&&
UPDATE...MAJ
SHORT TERM...WM
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...WMHazardous weather outlook, Oct 5, 7:04 PM MDT, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 704 PM MDT Mon Oct 5 2020 NEZ019>021-054-055-WYZ104>110-113>119-070115- Scotts Bluff County-Banner County-Morrill-Kimball County-Cheyenne- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Upper North Platte River Basin- Snowy Range-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 704 PM MDT Mon Oct 5 2020 This hazardous weather outlook is for portions of the western Nebraska Panhandle...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Poor air quality is expected tonight due to smoke from the Mullen and Cameron Peak fires. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Poor air quality is expected Tuesday due to smoke from the Mullen and Cameron Peak fires. Critical fire weather conditions are expected due to gusty west to northwest winds, warm temperatures and low humidities. A Fire Weather Watch is in effect Tuesday from 11 AM MDT through 8 PM MDT. .Spotter information statement... Spotter activation will not be required. NEZ002-003-095-096-WYZ101-102-070115- Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- 704 PM MDT Mon Oct 5 2020 This hazardous weather outlook is for portions of the western Nebraska Panhandle and east central Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. WYZ103-070115- North Laramie Range- 704 PM MDT Mon Oct 5 2020 This hazardous weather outlook is for portions of southeast Wyoming. .DAY ONE...TONIGHT Poor air quality is expected tonight due to smoke from the Mullen and Cameron Peak fires. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Poor air quality is expected Tuesday due to smoke from the Mullen and Cameron Peak fires. Critical fire weather conditions are expected due to gusty west to northwest winds, warm temperatures and low humidities. A Fire Weather Watch is in effect Tuesday from 11 AM MDT through 8 PM MDT. .Spotter information statement... Spotter activation will not be required. WYZ111-112-070115- Southwest Carbon County-Sierra Madre Range- 704 PM MDT Mon Oct 5 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Critical fire weather conditions are expected due to gusty west to northwest winds, warm temperatures and low humidities. A Fire Weather Watch is in effect Tuesday from 11 AM MDT through 8 PM MDT. .Spotter information statement... Spotter activation will not be required.
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.